MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295AE
Medical Device Problem Codes Leak/Splash (1354); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter was returned to zoll on 11/10/2017 for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.Reference mfr #: 3010617000-2017-00964.(b)(4).
 
Event or Problem Description
A patient was hospitalized post cardiac arrest and intravascular temperature management was needed for fever management.A zoll cool line catheter was inserted into the left subclavian vein by an experienced physician.The insertion was smooth.The indwell time of the catheter was seven days.On the seven days after therapy was initiated, an air trap alarm was noted.The catheter was removed since the therapy was completed.The patient temperature prior to the ivtm therapy was 40 degree celsius.The target temperature on the console was 37 degree celsius.The patient's temperature has improved and no longer needs an ivtm therapy.No patient consequences were reported.
 
Additional Manufacturer Narrative
Evaluation of the returned catheter confirmed the customer reported complaint as a cool line catheter pinhole leak was found approximately in the middle of the distal balloon.During manufacturing all cool line catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Probable causes for the reported complaint can be a latent material defect.Visual inspection found no visual discrepancies or issues.All lumens flushed as intended.During functional testing, the catheter was connected to a pressurized inflation device.Capping the "out" luer and connecting the "in" luer to the pressure inflation device.Immediately upon pressuring the catheter, a pinhole leak was noted at the middle of the distal balloon.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of related complaints for cool line catheter lot # 68090.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7047389
Report Number3010617000-2017-00975
Device Sequence Number11112389
Product Code NCX
UDI-Device Identifier00849111075213
UDI-Public00849111075213
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295AE
Device Catalogue Number8700-0781-40
Device Lot Number68090
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/10/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight95